MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG SOMATOM DEFINITION FLASH; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHINEERS AG SOMATOM DEFINITION FLASH; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 10430603
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthineers has started a thoughtful investigation of the reported event.Despite several questions about the circumstances of the event, no information has been shared by the hospital.The evaluation of shared pictures indicates that there must have been an external force pushing the sealing ring towards the moving parts of the gantry, while it was rotating.This caused the sealing ring to become damaged and taken out of its regular position.This external force could have been caused by the patient, pushing any body parts (e.G.Arm, elbow, knee,.) against the sealing ring, if the patient is not fixed on the table, or by any bearing material that was forgotten in the gantry bore.Both situations are covered in the instructions for use, print number c2-030.620.10.02.02: in section a.2-8: caution: unintentional patient movement! contusion of patient extremities at patient table and gantry.Always fix and observe the patient during system movements.In section b.6-2: caution: use of the head-arm support! increased risk that the gantry might collide with the arms of the patient.Always keep an eye on the patient during table movements.In section a.2: caution: improper patient positioning! possible injury of the patient by moving parts.[¿] - use positioning aids as described.¿ using accessories: if you use accessories, ensure that the following objects will not collide with the gantry: - head holders and table top extension, - supports, - optional accessories, e.G., baby mattress.Damaged parts have been exchanged and the system was handed back to the customer fully operational.The hardware is not available to siemens for evaluation as it was disposed of by the hospital.The material consumption in relation to the installed base is monitored by the capa process and was within acceptance thresholds for the past three months.Therefore, no further investigation within the complaint process is deemed necessary as no systematic or design issue is to be determined.Based on all available information, the system did not malfunction and a handling related issue is the most likely root cause.This report is filed with an abundance of caution.
 
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the somatom definition flash ct system.The user reported that during an examination on (b)(6) 2024, the sealing ring in the middle of the gantry was damaged.The patient was not injured.

Brand Name
SOMATOM DEFINITION FLASH
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843231631
MDR Report Key20245145
Report Number3004977335-2024-00115
Device Sequence Number7397830
Product Code JAK
UDI-Device Identifier04056869006963
UDI-Public(01)04056869006963
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K230421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10430603
Device Catalogue Number10430603
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Initial Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown